WHO Pharmaceuticals Newsletter 1998, No. 03&04
(1998; 18 pages)
Table of Contents
Open this folder and view contentsRegulatory actions
Close this folderDrug surveillance
View the documentAcetylsalicylic acid and NSAIDs - OTC availability: increased potential for adverse reactions
View the documentDrug-induced depression - review
View the documentMidazolam - paradoxical reactions in children
View the documentSelective serotonin reuptake inhibitors (SSRIs) - neonatal disorders
View the documentSumatriptan - fatal outcomes
View the documentVenlafaxine - review of adverse reactions
Open this folder and view contentsNew developments
View the documentRecent approvals
Open this folder and view contentsMedical devices
Open this folder and view contentsGeneral information
Open this folder and view contentsVeterinary medicine
 

Venlafaxine - review of adverse reactions

Australia. Since marketing in mid-1995 to December 1997, the Adverse Drug Reactions Advisory Committee has received 190 reports of suspected adverse reactions in association with venlafaxine, a new antidepressant that inhibits the neuronal reuptake of both serotonin and noradrenaline.

Most of these (145) implicated venlafaxine as the only suspected drug. Based on these cases, venlafaxine appears to have a greater association than the selective serotonin reuptake inhibitors (SSRIs) with nausea/vomiting/anorexia (54 reports), headache (25), increased sweating (20), syncope (10) and hypertension (9). It may be that these differences, especially syncope and hypertension, are related to venlafaxine's effect on noradrenergic transmission.

Reference: Australian Adverse Drug Reactions Bulletin 17(1): 2 (1998).

 

to previous section
to next section
 
 
The WHO Essential Medicines and Health Products Information Portal was designed and is maintained by Human Info NGO. Last updated: October 29, 2018